Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

11 days post syatic pain getting worse

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:26 AM in Back Surgery and Neck Surgery
and I can't get a hold of the doc any suggestions on how to control it?? Lortab isn't touching it. I told the doc about it at my 8 day follow up and he said to call him if it got worse. grrr dang holiday time off grr. has anyone found anything that will help???
advertisement

Comments

  • I am sorry that I don't have a suggestion about how to control the pain. I just wanted to let you know that you are not alone. >:D< Around the same time as you I started to have increased stabbing/electric shock pain in my right thigh. Right now my norco is making it tolerable. I know when I posted about my increased pain on here others told me that they had similar issues because the nerves are irritated and healing.

    I also tried to call my Dr. office on Dec 23 and pretty much everyone is off for the holidays. I was told if it got too bad to go to the ER. ~X( Of course, I had also called in a prescription for the Norco and they lowered the allowable amount that I can take. :''( I can't stand the ER so I am not going unless it gets unberable.

    Thankfully, I do have an appointment on Monday with my surgeon's partner to get my stiches out. I am not a fan of the partner, but I am going to bring up this pain.

    I hope your pain is controlled soon. >:D<

  • I agree I'm not going to the ER unless my wife makes me or I can't walk anymore because of it. I guess I'm lucky my sutures are supposed to dissolve on their own. ER's seem to just mess things up worse then they already are.
  • I was one of the ones who replied to anjaun's post about post op leg pain. More often than not the pain you are feeling is the inflamation making its way in and around the nerves. I was told by my doctor, by my post op nurses, by every piece of paper I had at discharge that it was normal to feel pain in one or both legs after surgery, sometimes in the leg you didn't experience pain in before surgery. You are very early out of the surgery and the inflamation you have will take a while to clear out and calm down. As it goes down your pain should start to subside. Im not sure if you have been or Lortab before with success but some pain meds don't always work on everyone, for me morphine is like water. Its something to consider as well. I had massive pain after surgery and it was because I was on the wrong pain medication.
    In addition to changing pain meds, I was also put on a steroid pack that you take for a week and that was a god send for me. I am almost at week four now and I still have wierd odd sensations and some pain in both legs, nothing like it was though. I can lay here and feel different muscles contract, and tingle and other odd sensations, but it doesnt "hurt" its just uncomfortable.
    Talk to your doctor for sure even if it is just inflamation rule out anything else with the doc. Also ask if a steroid pack would help you get through the inflamation and if the pain medication might be the wrong one for you. Hope some of this helps, if nothing else just know that we have all in some way felt what your feeling and more often than not, its normal. Well its at least normal for our situation. Let us know what the doc says or if your pain lessens in the upcoming days.
    If you start to loose substantial strength in the leg go to the ER, or if you start noticing any color change in your legs.
    Erica
  • I am one week out and i too am getting a lot of sciartic pain, believe it or not, a heating pad on the high setting laying right where it hurts helps me a lot.


    hope you feel better soon !


  • I think we are all somewhat worried about the same thing here. I too am having horrible pain down my right leg.

    I am worried that I've either ruptured the same disk again or something has gone wrong with the fusion.

    The reason for this worry is because after a week out from surgery and during the Holidays I did not exactly sit still.

    There where things that needed to be done and babies needing to be attended to. So I lifted, bent, and everything else I wasn't supposed to do but couldn't help it. Not sure if you guys stuck to the doctors orders perfectly but I didn't and now may be paying the price for it.

    I really hope you find some comfort and if you do please share what you discussed with you doctor. It might help most of us here also.
  • Hello all! I had a PLIF on Nov. 7 this yr. It has been 7 wks? Until just the last couple days, the siatic pain was worse than the back pain. And I have a LARGE INCISION! That is why I called the Doc back, he won't be back until the first of the year. I am also so afraid that I "overdid" things, when you feel like you can bend over, you do it naturally. Not meaning to. I think a lot of times the pain meds hide a lot of pain. I'm going to try next week to cut back on 1 of the Vicodin ES, I haven't been taking the Valium, 5 mg. Most definately the leg pain felt like a "squeezing off of circulation, shooting pains all the way to the foot, into my toes. I think I'm having an MRI when the doc gets back from Christmas break, to see if I messed up the fusion. I really hope not. Hope the pain gets better, Linda
  • Just wanted to comment on sometimes going to the ER makes things worse...

    Most ER staff(and most medical folks except ortho) are NOT aware that NSAIDS inhibit fusion. Make sure if you have to go to the ER, that you DO NOT allow them to give you Toradol if you are fresh postop fusion. Don't tell them that you are allergic, just let them know that your surgeon has advised no NSAIDS as they inhibit fusion.
  • today/last night things were a little better against the doc and my wife's recommendations I let our puppy sleep with us last night. fortunately she stayed pretty well in one place. she snuggled right up to my hip and stayed there. I'm thinking she's the best heating pad I've tried yet.
  • Erica, from your post it sounds like you may have experienced some post op nerve pain, is it going away? I'm 12 days post op and the burning pain I have in my leg is awful. Yes, I already had a medrol dose pack and am on Lyrica for the nerve pain,I'm trying to stay away from the Percocet as much as I can. The nerve pain is much worse than the incision. I'm looking to hear from those who have experienced this pain and want to know if it really goes away with time. Lisa
advertisement
Sign In or Register to comment.